Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 32, NWS Newport/Morehead City, NC

June 26, 20154 counties in North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jun 26, 2015, 5:50 PM EDT for 4 counties in North Carolina. It was in force for 40 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2015, 5:50 PM EDT (21:50 UTC)
Expired
Jun 26, 2015, 6:30 PM EDT
In force
40 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Beaufort County, NC, Craven County, NC, Jones County, NC, Pamlico County, NC

The radar

The Morehead City radar (KMHX), 35 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 5:55 PM EDTHAIL 12 E Aurora, NCHAIL REPORTED ALONG HWY-33
Jun 26, 6:20 PM EDTHAIL 1Pollocksville, NC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 4:03 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 9.8 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2015-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2485 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2015-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 229 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2485 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
821 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
229 m²/s²
0-3 km storm-relative helicity
265 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

777 
WUUS52 KMHX 262150
SVRMHX
NCC013-049-103-137-262230-
/O.NEW.KMHX.SV.W.0032.150626T2150Z-150626T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
550 PM EDT FRI JUN 26 2015

THE NATIONAL WEATHER SERVICE IN NEWPORT  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PAMLICO COUNTY IN EASTERN NORTH CAROLINA...
  SOUTHEASTERN JONES COUNTY IN EASTERN NORTH CAROLINA...
  SOUTH CENTRAL BEAUFORT COUNTY IN EASTERN NORTH CAROLINA...
  CENTRAL CRAVEN COUNTY IN EASTERN NORTH CAROLINA...

* UNTIL 630 PM EDT

* AT 548 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
  WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 13 MILES SOUTHWEST OF SWAN QUARTER FERRY TERMINAL TO
  9 MILES SOUTH OF AURORA FERRY TERMINAL TO 6 MILES EAST OF VANCEBORO
  TO NEAR MAYSVILLE...AND MOVING SOUTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NEW BERN...HAVELOCK...TRENT WOODS...RIVER BEND...MAYSVILLE...
  COASTAL CAROLINA REGIONAL AIRPORT...BAYBORO...ALLIANCE...AURORA...
  POLLOCKSVILLE...STONEWALL...VANDEMERE AND MESIC.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3495 7728 3529 7707 3533 7681 3528 7647
      3524 7659 3519 7655 3520 7656 3522 7659
      3514 7673 3513 7673 3517 7657 3500 7674
      3494 7671 3501 7675 3515 7708 3490 7691
      3493 7672 3492 7674 3478 7717
TIME...MOT...LOC 2148Z 334DEG 11KT 3530 7653 3524 7672 3527 7704 3496
7721

$$

TL
1 follow-up statement
443 
WWUS52 KMHX 262206
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
606 PM EDT FRI JUN 26 2015

NCC013-049-103-137-262230-
/O.CON.KMHX.SV.W.0032.000000T0000Z-150626T2230Z/
PAMLICO NC-JONES NC-BEAUFORT NC-CRAVEN NC-
606 PM EDT FRI JUN 26 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR PAMLICO...SOUTHEASTERN JONES...SOUTH CENTRAL BEAUFORT AND EASTERN
CRAVEN COUNTIES...

AT 605 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 14 MILES SOUTHWEST OF SWAN QUARTER FERRY TERMINAL TO
11 MILES SOUTH OF AURORA FERRY TERMINAL TO NEAR FAIRFIELD HARBOUR TO
NEAR MAYSVILLE...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
NEW BERN...HAVELOCK...TRENT WOODS...COASTAL CAROLINA REGIONAL
AIRPORT...BAYBORO...ALLIANCE...AURORA...STONEWALL...VANDEMERE AND
MESIC.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3493 7723 3526 7701 3533 7680 3528 7647
      3524 7659 3519 7655 3521 7657 3522 7659
      3514 7673 3513 7673 3517 7657 3500 7674
      3494 7671 3501 7675 3515 7708 3490 7691
      3493 7672 3492 7674 3478 7717
TIME...MOT...LOC 2205Z 331DEG 17KT 3525 7651 3521 7669 3514 7696 3492
7719

$$

TL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 4:11 PM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 26, 4:11 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
411 PM EDT FRI JUN 26 2015

.SYNOPSIS...
A WEAK FRONT WILL MOVE SOUTH INTO EASTERN NORTH CAROLINA THIS
EVENING, THEN MOVE BACK NORTH TONIGHT. A STRONGER COLD FRONT WILL
MOVE THROUGH SUNDAY MORNING THAT WILL BECOME STATIONARY SOUTH OF
THE REGION THROUGH MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 410 PM FRIDAY...SEVERE THUNDERSTORM WATCH 361 IS NOW IN
EFFECT UNTIL 1000 PM EDT.

HIGH RESOLUTION AND GLOBAL GUIDANCE INDICATE A WEAK FRONTAL
BOUNDARY WILL SHIFT SOUTH ACROSS THE NORTHERN PORTIONS OF THE MHX
CWA LATER THIS AFTERNOON. LATEST RUNS OF THE HRRR SUGGESTS AN MCS
WILL DEVELOP ACROSS THE NORTHERN PIEDMONT AND MOVE INTO EASTERN NC
LATER THIS EVENING. 12Z NAM DOES NOT INDICATE THE MCS FEATURE BUT
INDICATES DECENT CONVECTIVE COVERAGE ASSOCIATED WITH THE FRONT
SINKING SOUTH INTO EASTERN NC. WE HAVE REACHED CONVECTIVE TEMP
ACROSS MANY INLAND LOCATIONS BUT LACK A TRIGGER AND ALSO SUFFER
FROM SUBSIDENCE IN THE WAKE OF THIS MORNINGS SHORTWAVE/SQUALL LINE
THAT MOVED THROUGH THE OBX. EXPECT CONVECTION TO DEVELOP AFTER
19-20Z DUE TO A COMBINATION OF THE FRONT, SEABREEZE, AND LEFTOVER
BOUNDARIES FROM OVERNIGHT CONVECTION. TRIED TO BETTER PINPOINT
TIMING OF CONVECTION THIS AFTERNOON AND TRENDED POPS A BIT HIGHER
FOR THE HWY 64 AND NORTH AREAS ASSOCIATED WITH THE FRONT SAGGING
INTO THE AREA. SOME ISOLATED CONVECTION BEGINNING TO DEVELOP IN
RAH CWA SLOWLY PUSHING EAST BUT STRUGGLING TO SEE MUCH DEVELOPMENT
ALONG THE SEABREEZE JUST YET. NUCAPS SOUNDINGS MIRROR THE
SIGNIFICANT INSTABILITY ACROSS EASTERN NC NOTED IN THE SPC
MESOANALYSES, WITH MUCAPE VALUES NEAR 4000 J/KG. WEAK WEST-
SOUTHWESTERLY SHEAR 25-30 KNOTS IS FORECAST TO INCREASE, ESPECIALLY
ACROSS NORTHERN PORTIONS OF THE CWA, TO 35-45 KNOTS LATE THIS
AFTERNOON AND EVENING. ANY STORMS THAT BECOME SEVERE WILL HAVE THE
POTENTIAL TO PRODUCE HAIL AND/OR DAMAGING WIND GUSTS.

A FEW SITES ARE REPORTING HEAT INDICES ABOVE 105 DEGREES F BUT
EXPECT CLOUDS AND CONVECTIVE COVERAGE IN INCREASE WHICH SHOULD
DIMINISH TEMPS AND THUS HEAT INDEX VALUES BELOW HEAT ADVISORY
THRESHOLDS.

TONIGHT...THE FRONT WILL LIFT NORTH OF THE REGION TONIGHT. TIMING
AND COVERAGE OF SHOWERS AND THUNDERSTORMS REMAINS TRICKY DUE TO
LOSS OF DAYTIME HEATING AND LIFTING MECHANISMS. WILL MAINTAIN
CHANCE POPS THROUGH LATE EVENING, THEN LIKELY POPS LATE TONIGHT AS
A MOIST SOUTHERLY FLOW OVERTAKES THE REGION WHICH WOULD SUPPORT
SLIGHTLY BETTER COVERAGE OF SHOWERS AND THUNDERSTORMS. OVERNIGHT
LOWS WILL FALL INTO THE LOW/MID 70S INLAND TO MID/UPPER 70S ALONG
THE COAST.

&&

.SHORT TERM /SATURDAY/...
AS OF 3 PM FRIDAY...WIDESPREAD SHOWERS AND THUNDERSTORMS EXPECTED
ON SATURDAY. AN UPPER TROUGH WILL CONTINUE TO DIG SOUTHEAST INTO
THE MIDWESTERN STATES AND INTO THE EASTERN CONUS. A SURFACE LOW
WILL STRENGTHEN AS IT MOVES THROUGH THE OHIO RIVER VALLEY
SATURDAY. A MOIST/MODERATE SOUTHWESTERLY FLOW WILL PERSIST DURING
THE DAY SATURDAY. A VORTMAX/SHORTWAVE EMBEDDED IN THE MEAN
NORTHEASTERLY FLOW ALOFT WILL TRAVERSE EASTERN NC DURING THE
AFTERNOON HOURS. PWATS INCREASE TO ABOVE 2 INCHES, NEARLY 2
STANDARD DEVIATIONS ABOVE NORMAL FOR JUNE. A SLIGHT RISK FOR
SEVERE STORMS CONTINUES FOR SATURDAY WITH THE MAIN THREATS OF
DAMAGING WIND GUSTS, HAIL, AND AN ISOLATED TORNADO (GIVEN AN
IMPROVING SHEAR PROFILE). MAX TEMPERATURES WILL BUILD INTO THE
UPPER 80S TO NEAR 90S INLAND WITH MID 80S ALONG THE COAST, THOUGH
TEMP FORECAST REMAINS TRICKY AS SHOWERS/CLOUDS COULD SIGNIFICANTLY
IMPACT TEMPERATURES.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
AS OF 310 PM FRIDAY...WET WEEKEND FOLLOWED BY SOME DRIER MORE
COMFORTABLE DAYS. THREAT OF RAIN RETURNS BY THE MIDDLE OF NEXT
WEEK.

SATURDAY NIGHT/SUNDAY...DEEPENING UPPER TROUGH COUPLED WITH A
GULF MOISTURE FEED PUSHING PRECIPITABLE WATER TO 2 INCHES OR
GREATER...AND A STALLED FRONTAL BOUNDARY TO OUR NORTH WILL LEAD TO
WIDESPREAD SHOWERS AND THUNDERSTORMS SATURDAY NIGHT. THE FRONT
WILL PUSH OFFSHORE WITH THE UPPER TROUGH AXIS EXITING THE COAST
DURING SUNDAY. KEPT A CHANCE OF SHOWERS/THUNDERSTORMS NEAR THE
COAST DURING SUNDAY MORNING...BUT DOWNSLOPING FLOW SHOULD QUICKLY
CLEAR THINGS OUT SUNDAY AFTERNOON. DRIER AIR FILTERS IN LEADING TO
A MUCH MORE COMFORTABLE SUNDAY WITH HIGHS IN THE 80S AND DEWPOINTS
DROPPING INTO THE 60S.

SUNDAY NIGHT THROUGH TUESDAY...SURFACE HIGH PRESSURE AND LOW UPPER
HEIGHTS LEAD TO MORE SEASONABLE WEATHER SUNDAY NIGHT THROUGH
TUESDAY WITH NO PRECIPITATION EXPECTED. TEMPERATURES WILL
GENERALLY BE IN THE MID/UPPER 80S FOR HIGHS AND MID 60S/LOW 70S
FOR LOWS...BEFORE WARMING BACK WELL INTO THE 90S BY TUESDAY.

WEDNESDAY THROUGH FRIDAY...A SIMILAR PATTERN TO THIS WEEKEND'S
PATTERN WILL SET UP FOR MID/LATE NEXT WEEK. A MID-LEVEL TROUGH
WILL DEVELOP AS HEIGHTS LOWER. COUPLED WITH A STALLED FRONTAL
BOUNDARY AND DEEP MOISTURE...EXPECT A RETURN OF RAIN CHANCES
WEDNESDAY THROUGH THURSDAY NIGHT...WITH SLIGHTLY LOWER POPS FRIDAY
AS THE UPPER TROUGH LIFTS OUT. TEMPERATURES WILL BE BACK CLOSE TO
SEASONAL NORMALS FOR LATE NEXT WEEK.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
SHORT TERM /THROUGH 18Z SATURDAY/...
AS OF 130 PM FRI...VFR CONDITIONS EXPECTED DURING MUCH OF THE
PERIOD. HOWEVER...WITH SUMMER-TIME HEATING...INSTABILITY IN PLACE
AND DISTURBANCES CROSSING THE AREA...THUNDERSTORMS ARE POSSIBLE
AGAIN THIS AFTERNOON/EVENING. GIVEN THIS...EXPECT SUB-VFR
CONDITIONS COLLOCATED WITH THIS PRECIPITATION ACTIVITY. TIMING
THESE SHOWER/STORMS AND THEIR OVERALL EXTENT IS PROVING DIFFICULT
AT THIS TIME. AS OF RIGHT NOW...BKN CU FIELD IS DEVELOPING AROUND
4-5 KFT AND EXPECT CLOUD COVER TO LINGER THROUGH THE OVERNIGHT AS
ANY CONVECTIVE DEBRIS WORKS ITS WAY EASTWARD. ANTICIPATE WINDS TO
BECOME SSW OVERNIGHT.

LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 330 PM FRIDAY...WIDESPREAD SUB-VFR CONDITIONS ARE LIKELY
SATURDAY NIGHT INTO EARLY SUNDAY AS SHOWERS AND THUNDERSTORMS WILL
BE NUMEROUS. VFR RETURNS ON SUNDAY AS DOWNSLOPING DRIER AIR MOVES
IN WITH GENERALLY DRY WEATHER THROUGH TUESDAY. A CHANCE OF
SCATTERED THUNDERSTORMS RETURNS FOR WEDNESDAY...AND SOME BRIEF
PERIODS OF LATE DAY MVFR CEILINGS/VSBYS ARE POSSIBLE.

&&

.MARINE...
SHORT TERM /THROUGH SATURDAY/
AS OF 305 PM FRIDAY...LATEST SURFACE AND BUOY DATA INDICATE
MOSTLY SOUTHWESTERLY FLOW 15-20 KT WITH SEAS 3-5 FT. CONDITIONS
SHOULD REMAIN BELOW SMALL CRAFT ADVISORY LEVELS THROUGH TONIGHT
DUE TO A FRONTAL BOUNDARY SHIFTING SOUTH ACROSS THE NORTHERN/CENTRAL
COASTAL WATERS. THE FRONT SHOULD ACT TO DIMINISH THE SW GRADIENT
OVER THE WATERS THROUGH TONIGHT, THEN EXPECT THE GRADIENT TO
INCREASE ON SATURDAY AS THE WEAK BOUNDARY SHIFTS NORTH OF THE
EASTERN NC WATERS. POOR BOATING CONDITIONS EXPECTED LATE SATURDAY
AS SOUTH-SOUTHWESTERLY WINDS INCREASE, BUILDING SEAS 5-8 FT
THROUGH SATURDAY NIGHT. SMALL CRAFT ADVISORIES WILL BE ISSUED FOR
MOST OF THE EASTERN NC COASTAL WATERS FOR SOUTHWESTERLY WINDS
20-30 KT AND SEAS PEAKING AT 6-9 FT FOR THE OUTER WATERS. LOCAL
SWAN/NWPS AND WAVEWATCH IN DECENT AGREEMENT FOR THE SHORT TERM,
THOUGH HEDGED CLOSER TO SWAN/NWPS FOR THE NORTHERN WATERS GIVEN
ITS BETTER PERFORMANCE IN NEAR SHORE NORTHEASTERLY FLOW.

LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 330 PM FRIDAY...SMALL CRAFT ADVISORY CONDITIONS WILL BE
ONGOING AT THE BEGINNING OF THE EXTENDED PERIOD WITH GRADIENT
BEHIND BOUNDARY TO THE NORTH AND BERMUDA HIGH PRESSURE. SOUTHWEST
WINDS OF 20 TO 25 KNOTS WITH 25 TO 30 KNOTS CENTRAL WATERS CAN BE
EXPECTED WITH SEAS AS HIGH AS 8 FEET. GUSTY WINDS CONTINUE THROUGH
SUNDAY BEFORE SUBSIDING AS A COLD FRONT EASES OFFSHORE AND WINDS
BECOME MORE W/NW BY LATE SUNDAY THEN NE AT 10 KNOTS OR LESS BY
EARLY MONDAY MORNING. THE FRONT QUICKLY WASHES OUT WITH A S/SW
WIND FLOW RESUMING MONDAY EVENING. THE GRADIENT TIGHTENS AGAIN
WEDNESDAY WITH 15 TO 20 KNOT SOUTHWEST WINDS AND SEAS BUILDING TO
AS HIGH AS 6 FEET WEDNESDAY AFTERNOON.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 4 PM TO 11 PM EDT SATURDAY FOR
     AMZ136-137.
     SMALL CRAFT ADVISORY FROM 2 PM SATURDAY TO NOON EDT SUNDAY FOR
     AMZ135.
     SMALL CRAFT ADVISORY FROM 4 PM SATURDAY TO 5 AM EDT SUNDAY FOR
     AMZ130-131.
     SMALL CRAFT ADVISORY FROM 2 PM SATURDAY TO 1 AM EDT MONDAY FOR
     AMZ152-154.
     SMALL CRAFT ADVISORY FROM 4 PM SATURDAY TO 10 PM EDT SUNDAY
     FOR AMZ156-158.
     SMALL CRAFT ADVISORY FROM 2 PM SATURDAY TO 8 PM EDT SUNDAY FOR
     AMZ150.

&&

SYNOPSIS...DAG
NEAR TERM...DAG
SHORT TERM...DAG
LONG TERM...CTC
AVIATION...CTC/LEP
MARINE...CTC/DAG
Hazardous weather outlook, Jun 26, 4:31 PM EDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
431 PM EDT FRI JUN 26 2015

NCZ095-103-104-272045-
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
431 PM EDT FRI JUN 26 2015

...MODERATE RIP CURRENT RISK IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING SOUTH OF RODANTHE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
TONIGHT. SHOULD STORMS BECOME SEVERE, THE MAIN THREATS WILL BE
DAMAGING WIND GUSTS, HAIL, AND AN ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

ANOTHER ROUND OF SEVERE WEATHER WILL BE POSSIBLE SATURDAY
AFTERNOON. SHOULD STORMS BECOME SEVERE, THE MAIN THREATS WILL BE
DAMAGING WIND GUSTS, HAIL, AND AN ISOLATED TORNADO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ098-272045-
ONSLOW-
431 PM EDT FRI JUN 26 2015

...SEVERE THUNDERSTORM WATCH 361 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
TONIGHT. SHOULD STORMS BECOME SEVERE, THE MAIN THREATS WILL BE
DAMAGING WIND GUSTS, HAIL, AND AN ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

ANOTHER ROUND OF SEVERE WEATHER WILL BE POSSIBLE SATURDAY
AFTERNOON. SHOULD STORMS BECOME SEVERE, THE MAIN THREATS WILL BE
DAMAGING WIND GUSTS, HAIL, AND AN ISOLATED TORNADO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ029-044-045-079-080-090>093-272045-
MARTIN-PITT-WASHINGTON-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-CRAVEN-
431 PM EDT FRI JUN 26 2015

...SEVERE THUNDERSTORM WATCH 361 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
TONIGHT. SHOULD STORMS BECOME SEVERE, THE MAIN THREATS WILL BE
DAMAGING WIND GUSTS, HAIL, AND AN ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ANOTHER ROUND OF SEVERE WEATHER WILL BE POSSIBLE SATURDAY
AFTERNOON. SHOULD STORMS BECOME SEVERE, THE MAIN THREATS WILL BE
DAMAGING WIND GUSTS, HAIL, AND AN ISOLATED TORNADO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ046-047-081-094-272045-
TYRRELL-MAINLAND DARE-MAINLAND HYDE-PAMLICO-
431 PM EDT FRI JUN 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

SCATTERED STRONG THUNDERSTORMS WITH GUSTY WINDS AND LOCALLY HEAVY
RAIN WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT. A SEVERE
THUNDERSTORM WATCH IS IN PLACE WEST OF THESE COUNTIES, BUT MAY BE
EXPANDED EAST TO INCLUDE TYRRELL, MAINLAND DARE AND HYDE, AND
PAMLICO COUNTIES LATER THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ANOTHER ROUND OF SEVERE WEATHER WILL BE POSSIBLE SATURDAY
AFTERNOON. SHOULD STORMS BECOME SEVERE, THE MAIN THREATS WILL BE
DAMAGING WIND GUSTS, HAIL, AND AN ISOLATED TORNADO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 26, 12:16 PM EDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1216 PM EDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 AM     MARINE TSTM WIND 10 ESE ENGELHARD        35.42N 75.83W
06/26/2015  M52 MPH          AMZ135             NC   MESONET

            WEATHERFLOW SITE IN THE NORTH-CENTRAL PAMLICO SOUND
            OBSERVED A 45 KNOT MARINE THUNDERSTORM WIND GUST.

&&

DAG
Local storm report, Jun 26, 12:18 PM EDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1218 PM EDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 PM     MARINE TSTM WIND 2 W EAST LAKE LANDING   35.90N  76.01W
06/25/2015  M48 MPH          AMZ130             NC   WEATHER FLOW

            WEATHERFLOW SENSOR ON ALLIGATOR RIVER BRIDGE REPORTED A
            42 KNOT MARINE THUNDERSTORM WIND GUST.

&&

EVENT NUMBER MHX1500246

DAG
Special weather statement, Jun 26, 4:19 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
419 PM EDT FRI JUN 26 2015

NCZ091>093-262115-
JONES-CRAVEN-LENOIR-
419 PM EDT FRI JUN 26 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN LENOIR...
JONES AND WESTERN CRAVEN COUNTIES...

AT 418 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS 10 MILES
SOUTHEAST OF KINSTON...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THE
STORMS.

LOCATIONS IMPACTED INCLUDE...
NEW BERN...JAMES CITY...TRENT WOODS...RIVER BEND...COASTAL CAROLINA
REGIONAL AIRPORT...FAIRFIELD HARBOUR...BRIDGETON...DOVER...COVE
CITY...POLLOCKSVILLE AND TRENTON.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
EASTERN NORTH CAROLINA.

LAT...LON 3512 7763 3534 7744 3524 7690 3523 7694
      3520 7696 3516 7697 3515 7699 3513 7698
      3512 7695 3507 7699 3513 7703 3515 7706
      3515 7707 3509 7705 3510 7704 3505 7700
      3488 7711
TIME...MOT...LOC 2018Z 290DEG 19KT 3520 7742

TL
Local storm report, Jun 26, 5:19 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
519 PM EDT FRI JUN 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     HAIL             6 NW TRENTON            35.12N  77.43W
06/26/2015  E1.00 INCH       JONES              NC   911 CALL CENTER

            QUARTER-SIZE HAIL REPORTED ON WYSE FORK ROAD.

&&

EVENT NUMBER MHX1500247

MELENDEZ
Special weather statement, Jun 26, 5:27 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
527 PM EDT FRI JUN 26 2015

NCZ080-081-094-262230-
MAINLAND HYDE-PAMLICO-BEAUFORT-
527 PM EDT FRI JUN 26 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN PAMLICO...
CENTRAL MAINLAND HYDE...AND SOUTHEASTERN BEAUFORT COUNTIES

AT 527 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 10 MILES EAST OF BELHAVEN TO 11 MILES SOUTHEAST OF
BAYVIEW FERRY TERMINAL TO 7 MILES SOUTH OF AURORA FERRY TERMINAL...
AND MOVING EAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
SWAN QUARTER FERRY TERMINAL...AURORA...VANDEMERE AND MESIC.

LAT...LON 3533 7615 3539 7625 3531 7627 3531 7628
      3542 7636 3510 7657 3526 7691 3542 7650
      3545 7657 3555 7644 3555 7646 3556 7646
      3556 7647 3553 7650 3558 7648 3550 7596
TIME...MOT...LOC 2127Z 287DEG 14KT 3550 7645 3533 7657 3527 7675

TL

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:35 PM EDTTornado WarningMHXHyde, Tyrrell, Washington40 min
Jun 25, 8:43 PM EDTSevere Thunderstorm WarningMHXDare, Hyde, Tyrrell47 min
Jun 25, 9:20 PM EDTSevere Thunderstorm WarningMHXHyde, Tyrrell40 min
Jun 25, 9:27 PM EDTAreal Flood AdvisoryMHXDare, Tyrrell2 hr
Jun 25, 10:01 PM EDTSpecial Weather StatementMHXDare59 min
Jun 25, 10:05 PM EDTSpecial Weather StatementMHXDare55 min
Jun 25, 10:58 PM EDTSpecial Weather StatementMHXDare62 min
Jun 26, 1:38 AM EDTSpecial Marine WarningMHX67 min
Jun 26, 1:44 AM EDTSpecial Weather StatementMHXCurrituck61 min
Jun 26, 2:37 AM EDTSpecial Weather StatementMHXTyrrell53 min
Jun 26, 3:42 AM EDTSpecial Weather StatementMHXMartin, Washington63 min
Jun 26, 4:03 AM EDTSpecial Marine WarningMHX57 min
Jun 26, 4:06 AM EDTSpecial Weather StatementMHXDare24 min
Jun 26, 4:51 AM EDTSpecial Weather StatementMHXTyrrell54 min
Jun 26, 6:01 AM EDTSpecial Weather StatementMHXHyde, Washington59 min
Jun 26, 6:14 AM EDTSpecial Weather StatementMHXDare61 min
Jun 26, 7:16 AM EDTSpecial Weather StatementMHXHyde44 min
Jun 26, 8:08 AM EDTSpecial Weather StatementMHXDare37 min
Jun 26, 3:31 PM EDTSmall Craft AdvisoryMHX60 hr
Jun 26, 4:19 PM EDTSpecial Weather StatementMHXCraven, Jones56 min
Jun 26, 4:36 PM EDTSevere Thunderstorm WarningMHXCraven, Jones, Lenoir54 min
Jun 26, 5:25 PM EDTSevere Thunderstorm WarningMHXCraven, Jones65 min
Jun 26, 5:27 PM EDTSpecial Weather StatementMHXHyde, Pamlico63 min
Jun 26, 6:31 PM EDTSpecial Weather StatementMHXBeaufort, Hyde, Pamlico59 min
Jun 26, 6:35 PM EDTSpecial Weather StatementMHXCraven, Jones, Lenoir55 min
Jun 26, 7:29 PM EDTSpecial Weather StatementMHXHyde61 min
Jun 26, 7:34 PM EDTSpecial Weather StatementMHXOnslow41 min
Jun 26, 7:37 PM EDTSpecial Marine WarningMHX38 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.